Hail, Orange
- When
- September 18, 4:40 PM CST
- Where
- Orange County, Vidor
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.117, -94.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 18, 1:41 PM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT SAT SEP 18 2004 .DISCUSSION...TEMPERATURES A FEW DEGREES COOLER TODAY ACROSS THE REGION BUT STILL WELL ABOVE SEASONAL NORMS. LCH 88-D SHOWING A FEW SHOWERS ALONG THE SABINE RIVER AND SOUTHEAST TEXAS. SOMEWHAT COOLER WEATHER PATTERN ON TAP FOR THE NEXT FEW DAYS. SHALLOW COOL FRONT/DEW POINT BOUNDARY HAS DROPPED SOUTH SOUTHWEST INTO THE NEAR COASTAL WATERS. MODELS CONSISTENT IN PUNCHING BOUNDARY WELL INTO THE COASTAL WATERS OVERNIGHT BRINGING A CONTINUED DOWNWARD TREND OF DEW POINTS AND TEMPS. LOOKING FOR MORE SEASONABLE TEMPERATURES AND A CONTINUED DRY WEATHER PATTERN THE NEXT FEW DAYS AS 1020+ SURFACE HIGH DIVES INTO THE REGION THEN SLOWLY MEANDERS EAST... AND 590 5H HIGH REMAINS PARKED OVERHEAD. RAIN CHANCES RETURNING WEDNESDAY AS SOUTHERN EXTENT OF MASSIVE MID/UPPER HIGH OVER THE REGION BEGINS TO BREAK DOWN WITH SEVERAL IMPULSES INCOMING FROM THE EAST. MORE SIGNIFICANT RAIN CHANCES POSSIBLE LATER IN THE WEEK AS MID/UPPER TROF ADVANCES ACROSS THE PLAINS AND ASSOCIATED SURFACE FRONT APPROACHES AND MOVES ACROSS THE REGION. && .AVIATION...ISOLATED LATE AFTERNOON SHOWERS OVER SOUTHEAST TEXAS... OTHERWISE VFR CONDITIONS TO CONTINUE. EXPECT WINDS TO REMAIN UNDER 10 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... LCH 67 89 63 87 / 0 0 0 0 BPT 68 90 64 88 / 0 0 0 0 AEX 62 88 60 87 / 0 0 0 0 LFT 66 87 63 85 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CDT SAT SEP 18 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 191100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 507 AM CDT SAT SEP 18 2004 .DAY ONE...TODAY AND TONIGHT... A WEAK COOL FRONT IS EXPECTED TO MOVE SOUTHWEST ACROSS LOWER SOUTHEAST TEXAS TODAY. A FEW SHOWERS OR THUNDERSTORMS COULD OCCUR NEAR THE FRONT BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. 20
The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422143.